I will have my first chemo session tomorrow, comments please.
About 20 days ago I was diagnosed with Hodgkins Lymphoma stage 3. The specialist tells me the chemo will take place every 15 days for 6 months. So that means, twice a month to come to a total of 12 sessions.
I am posting here to just expect some good feedback on someone who maybe went trough something similar or knew/knows someone who is going trough it. I have a pretty active life. I am an artist, musician and like to be out as much as possible. Also, the hair loss problem, I dont think it will be much of a big deal even though I do have long hair. Hair grows, and so does energy!
I hope to read some helpful insights and thanks for reading.
How are you doing?
What is your chemotherapy regimen?
I have a 64-year old male patient with Hodgkin’s Lymphoma Stage IIIB who will start his chemotherapy this Saturday using the ABVD (Doxorubicin, Bleomycin, Vinblastine, Dacarbazine) regimen. This is given every 15 days. Possible side effects of chemotherapy include body weakness, nausea, vomiting, fatigue, and hair loss. These side effects are tolerable and can be managed by supportive measures. My other patients on chemotherapy using the same regimen barely complained of side effects after chemotherapy or even days after chemotherapy. These patients are complete responders and are on regular surveillance check-ups.
I think you will be able to go through your chemotherapy sessions with ease. You are young and energetic. You can still continue to do what you love doing. You can even take this as an inspiration to your art. A positive outlook in life helps a lot.
Good luck to you.
I was just thinking about the regimen today, of how ignorant I was by not knowing what is actually given to me. I will ask specifically next time so I can give you a more concrete reply.
So far Ive drank lot of water today (I had my first session this morning from 9am-12) and Ive peed a lot of course. Food tastes a bit metallic and Ive naped from like 4pm to just now 9pm. I took the pill for nausea before lunch as the nurse said just for prevention, other than that, I've felt normal.
As you say, Ive taken all this on a very positive way, specially now that things in my life are starting to take the shape Ive always wanted, probably going trough the best times of my life right now and this chemo isnt making any duller. The only thing I was worried at first was the hairloss but heck! hair grows! (Ive had long hair all my life )
Thanks for your time and I will get back to you with the regimen.
It’s good to know that you already started treatment. You may experience some side effects from the chemotherapy, but these are manageable and can be controlled by medications. Please inform your doctor if you are experiencing anything unusual in your body.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.